MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETERIZATION TRAY WITH PLASTIC CATHETER; URETHRAL CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETERIZATION TRAY WITH PLASTIC CATHETER; URETHRAL CATHETER TRAY
Model Number 772514
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tip of the catheter inside of the urethral catheter tray was damaged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed.Visual evaluation of the returned sample noted one opened (without original packaging) vinyl intermittent catheter.It was noted that the catheter tip seemed to be heavily distorted and twisted at the catheter tip.The tip is incompletely formed with both a bent and stretched appearance.Distorted catheter tips that prevent tip smoothness are out of specification.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be out of parameters.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.".

Brand Name
BARD® URETHRAL CATHETERIZATION TRAY WITH PLASTIC CATHETER
Common Device Name
URETHRAL CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8428490
Report Number1018233-2019-01364
Device Sequence Number239898
Product Code KOD
UDI-Device Identifier00801741030444
UDI-Public(01)00801741030444
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number772514
Device Catalogue Number772514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1